MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Thrombosis/Thrombus (4440)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman laa closure device was implanted.Warfarin and 81 mg of aspirin was prescribed for 6 weeks after implant.The 81 mg of aspirin was held for a few days post op due to the concern for gastrointestinal bleeding but was then restarted.At the 6-week follow-up appointment, warfarin was stopped and 75mg of plavix was started.The patient was to remain on plavix for a year; however, it was stopped (b)(6) 2019 due to weakness and dyspnea.The 81 mg of aspirin continued.Approximately 23 months post implant, the patient was admitted for other reasons and a device related thrombus was noted.The patient was admitted after undergoing computed tomography pulmonary embolus (ctpe) for dyspnea which identified the left atrial thrombus attached to the device.The patient underwent a transthoracic echocardiogram (tte) that was not definitive in terms of evaluating the left atrium for identification of the reported thrombus.The patient was initiated on heparin and later transitioned to apixaban 5 mg twice daily.The decision was made not to load patient with 10 mg for 5 days given age and risk factors for bleeding.The patient was able to undergo a transesophageal echocardiogram (tee) for better visualization of the left atrium.The tee revealed a non-mobile device-related thrombus measuring 2.4 x 1.4 cm.The patient will continue apixaban with further follow-up in the cardiology clinic.The patient will have repeat transesophageal echocardiogram in 6 weeks for evaluation of the left atrial thrombus.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12283046
Report Number2134265-2021-10027
Device Sequence Number17047112
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023763202
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;